MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY

SMITH & NEPHEW, INC. LEGION CR OXIN FEM SZ4 LT; PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Catalog Number 71421234
Medical Device Problem Code Loose or Intermittent Connection (1371)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/17/2018
Type of Reportable Event Serious Injury
Event or Problem Description
Legion primary with verilast, (b)(4); tkr loosening suspicion.It was reported that a year after tkr it is suspected that patient has loose components and a revision surgery was performed.
 
Additional Manufacturer Narrative
The associated complaint device were not returned.A clinical evaluation was conducted and no relevant supporting clinical information has been provided to assist with a clinical investigation, and the patient's current condition is unknown.Therefore based on insufficient information, a thorough clinical assessment cannot be performed at this time.A review of complaint history on the listed parts revealed no prior complaints for the listed batches with the same failure mode.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.Without the actual product involved and/or device information, our investigation cannot proceed.If the device or new information is received in the future, this complaint can be re-opened.No further actions are being taken at this time.We consider this investigation closed.
 
Additional Manufacturer Narrative
Results of investigation: it was reported that a year after tkr it is suspected that patient has loose components and a revision surgery was performed.The associated legion dished insert, genesis ii cemented tibial baseplate and legion cr oxinium femoral component were returned.A lab analysis conducted during this investigation indicated that a visual inspection of the returned devices found the articulating and non-articulating surfaces of the insert are scratched and worn with discoloration.Bone cement is still adhered to the bone cement contacting surfaces of the femoral component.The articulating surface and the sides of the femoral component are scratched and damaged.The tibial baseplate is scratched on all surfaces.There were no observations of material or manufacturing deviations in the course of this investigation.Our investigation including a review of the manufacturing records for the listed batches did not reveal any deviation from the standard manufacturing processes.A review of the complaint history for the listed parts revealed no prior complaints for the listed failure mode with the same batch number.At this time, we have no reason to suspect that the products failed to meet any product specifications at the time of manufacture.A relationship, if any, between the devices and the reported incident or adverse event could not be corroborated.Our clinical evaluation noted, as previously reported, that a root cause could not be determined.

Brand Name
LEGION CR OXIN FEM SZ4 LT
Common Device Name
PROSTH, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONST, CEMENTED, POLY/METAL/POLY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8394791
Report Number1020279-2019-00911
Device Sequence Number11516742
Product Code JWH
UDI-Device Identifier00885556030912
UDI-Public00885556030912
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2019
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/18/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71421234
Device Lot Number17HM19266
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/24/2019
Initial Date Received by Manufacturer 12/20/2018
Supplement Date Received by Manufacturer12/20/2018
12/20/2018
Initial Report FDA Received Date03/06/2019
Supplement Report FDA Received Date05/07/2019
11/18/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight110